MAUDE Adverse Event Report: CAREFUSION ALARIS PCA EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS PCA EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number 10800173
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that the pca tubing leaked while in use on a patient located on the medical/surgical unit.The customer stated that there were no adverse effects caused to the patient from the event.
 
Event or Problem Description
It was reported that the pca tubing leaked while in use on a patient located on the medical surgical unit.The customer stated that there were no adverse effects caused to the patient from the event.
 
Additional Manufacturer Narrative
All patient demographics were requested however not provided.The customer¿s report that the pca tubing leaked was confirmed.Inspection noted multiple slices along the microbore tubing located between the antisiphon valve and y-site components.The damage was noted to be located approximately 35 1/2 inches of the tubing starting from approximately 20 inches below the antisyphon valve component.Fluid was pushed through and leaks were observed from the noted damage.The sets were also pressure tested while submerged underwater.Leaking was identified in the same location.The cause of the leak was due to the tubing damage.The root cause of the tubing damage was not identified.

Brand Name
ALARIS PCA EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8686795
Report Number9616066-2019-01596
Device Sequence Number2358923
Product Code FPA
UDI-Device Identifier10885403234385
UDI-Public10885403234385
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10800173
Device Catalogue Number10800173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,NON BD EXTENSION SET,8120, TD (B)(6) 2019; 8015,NON BD EXTENSION SET,8120, TD (B)(6) 2019
Patient Age71 YR